Results 1 to 9 of 9
Xanax withdrawal after one week of 0.25mg daily?
  1. #1
    Alaelr is offline New Member
    Join Date
    Mar 2012
    Posts
    2

    Default Xanax withdrawal after one week of 0.25mg daily?

    I have been taking Xanax 0.25mg daily for the past week. I was wondering if I should expect any withdrawal symptoms if I just stop taking them. I plan to only take them about once a week now. Not sure what to expect with just one weeks use.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Can't guarantee anything, but that's rather a low dose. Best to ask your doctor. You could try skipping a day or cutting your dose in half and see how you feel. Why do you only plan to use it one day a week? Xanax has such a short half life, I'd leave it alone entirely. This drug has been banned in other countries.

    Iloerose

  3. #3
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,677

    Default

    Quote Originally Posted by Alaelr View Post
    I have been taking Xanax 0.25mg daily for the past week. I was wondering if I should expect any withdrawal symptoms if I just stop taking them. I plan to only take them about once a week now. Not sure what to expect with just one weeks use.




    You won't have w/d from taking .25mg of xanax for a week, but I agree with iloerose. Why bother with such a dose for a week? You're just playing with fire. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  4. #4
    Alaelr is offline New Member
    Join Date
    Mar 2012
    Posts
    2

    Default

    Well I suppose what I mean to say is no more than once a week. I do have anxiety and sometimes my mind just races with things so I need a little help buti don't want to be addicted so I try not to take them unless I really really really need to. Thanks for the replies.

  5. #5
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Xanax is like playing with fire, as Robert said. Because of the short half-life, usage can escalate over time. Your best bet is to find alternative ways beside using ANY benzodiazepine drug to deal with your anxiety. Counseling, meditation, whatever works for you.

    Iloerose
    Last edited by Anonymous; 03-30-2012 at 08:25 PM.

  6. #6
    Twistedm16 is offline New Member
    Join Date
    Mar 2013
    Posts
    1

    Default

    Hey I don't know if you'll ever read this comment but if your anxiety is low enough to only need a little help, there are many other ways to cope such as meditation and cognitive therapy, exercise is very helpful and so is a healthy diet! pills have way too often become the immediate solution when in reality they should be a LAST resort.
    Last edited by Anonymous; 03-24-2013 at 12:05 AM. Reason: Adding information

  7. #7
    blada is offline Junior Member
    Join Date
    Mar 2013
    Location
    Florida
    Posts
    20

    Default

    There should be absolutely no effects from stopping after a week and at a low dose, nothing to worry about.

    The people here are right in that you should really only be on a benzo if nothing else helps, but if you do need it that is ok. Another thing is that Xanax is extremely short acting, probably just an hour or two for most of the relief, and this is also why it is probably the most addictive benzo. If you find that you need longer relief there are tons of other medium to long acting benzos that last 4-8 hours and feel much more gradual and may have a smaller risk or addiction.

    You should always be careful but don't stop taking a medication you need. And also make sure your doctor knows how often you need to use it. Once a week is very infrequent, but that is great if that is so. You really only need to worry about physical dependence if you take it every day.

    Good luck and post a follow up.

  8. #8
    numbOne is offline Member
    Join Date
    Jan 2010
    Posts
    333

    Default

    Quote Originally Posted by blada View Post
    There should be absolutely no effects from stopping after a week and at a low dose, nothing to worry about.

    The people here are right in that you should really only be on a benzo if nothing else helps, but if you do need it that is ok. Another thing is that Xanax is extremely short acting, probably just an hour or two for most of the relief, and this is also why it is probably the most addictive benzo. If you find that you need longer relief there are tons of other medium to long acting benzos that last 4-8 hours and feel much more gradual and may have a smaller risk or addiction.

    You should always be careful but don't stop taking a medication you need. And also make sure your doctor knows how often you need to use it. Once a week is very infrequent, but that is great if that is so. You really only need to worry about physical dependence if you take it every day.

    Good luck and post a follow up.
    If the xanax is only so short life, why is it when i take one (really helps w/sleep) i am so drwosy and out of it in the AM? So much that the cycle became taking the Z to sleep the the Roxy to wake up...
    So the ppl i would get it from would then say it's because i need to take it earlier in the evening if ive got to wake up in the AM.

    Anyway, heard too much negative and a buddy had a seizure while getting his hair cut (from quitting) so stopped taking that drug entirely. Now i will take a valium every once in a while if having difficulties sleeping.

    This is an old post but i woudl not worry much about symptoms from one week - especially on that dose.

  9. #9
    Zbojan09 is offline New Member
    Join Date
    Oct 2017
    Posts
    1

    Default

    Doesn't matter how low a dose or how long you've been using it. I use Xanax recreationally once every month. I use two to three bars 2mg. The next 9 days after only one single use I go through terrible withdrawals. It is the strongest bento and nothing to >>>> with. Even your .25mg that you did daily for a week you definitely will go through withdrawals. Like I said I will only use it one day out of a month and the next 9 to 14 days I don't feel right. Get off this devil med immediately

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22